MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE SR PROBE 25CM 13GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE SR PROBE 25CM 13GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWSR25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.We did not receive a batch or lot number for the product involved in this complaint.Therefore, we were unable to check manufacturing records for any related non-conformance.Additional information received: they haven¿t been willing to share the below info but i will ask again.The only thing they said to me was it was a ¿deep tissue burn¿ and the patient may need surgery to fix it attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Could you please confirm what is the severity of the burn? first degree burns are minor burns on the first layer of skin.Second degree burns have two types: superficial partial-thickness burns injure the first and second layers of skin.Deep partial-thickness burns injure deeper skin layers.Third degree burns injure all the skin layers and tissue under the skin.What medical intervention was used to treat the burn? (such as salve or stitches) are there any anticipated long-term effects from the burn? what is the current status of the patient?.
 
Event or Problem Description
It was reported that during a laparoscopic liver ablation procedure that at the end of the procedure it was noticed that the patient received a ¿burn¿ on their skin.Sales rep was in the case and the only unusual thing she noticed was that during the third ablation that the shaft frosted up and it looked like there was a little bit of ¿ice¿ on it.Rep stated that she noticed a bit of frost on the shaft during all three ablations but no ¿ice¿ till the third.First ablation was at 140 w for three and a half minutes.Second ablation for five minutes at 140 w.Surgeon decided to do a third ablation at 140 w for five minutes.With a minute to two miniatures between each ablation.Call home has been sent.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent: 6/18/2021.Investigation summary one photo was received.The attached photo was reviewed.This displayed a skin burn.Call home was reviewed for system (b)(6) on 4/14/21.An sr25, (b)(6), was connected to channel 1 and tested.An ablation was set to 5:00, 140.After 3:32, there was a reflected power error.Two 5:00 ablations were also completed without error.This marked the end of the case.Probe (b)(6) (4 uses, 17:05) was investigated at neuwave.Visually, the probe looked ok.All functions worked to specifications.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.What is the doctor¿s opinion of cause of burn? was it heat related or frostbite? what is the location of the burn? were any issues experienced with device during procedure? what treatment was required to date?.

Brand Name
NEUWAVE SR PROBE 25CM 13GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
MDR Report Key11825345
Report Number3008769756-2021-00012
Device Sequence Number19121054
Product Code NEY
UDI-Device Identifier00853719006432
UDI-Public00853719006432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNWSR25
Device Catalogue NumberNWSR25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/18/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;